MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 5600 INTEGRATED SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802413
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that the customer obtained lower than expected carbamazepine (crbm) and lower and higher phenytoin (phyt) results were obtained while processing non-vitros thermofisher mas omnicore (ocr) quality control (qc) fluids using vitros crbm chemistry products slides and vitros phyt chemistry products slides on a vitros 5600 integrated system.The assignable cause of the lower than expected vitros crbm and phyt qc results is an instrument related issue.Prior to service actions, a vitros crbm diagnostic within-run precision study failed outside ortho's guidelines, indicating a mechanical issue with the immunowash fluid (iwf) subsystem of the analyzer.The ortho field engineer (fe) went onsite and performed maintenance on the vitros iwf subsystem, including cleaning and replacing the iwf reservoir with a fresh reservoir and replacing the iwf tip.Following these service actions, vitros crbm and vitros phyt quality control results have returned to expectations and no additional lower than expected quality control results have been reported.Furthermore, the lower than expected vitros crbm and phyt results all occurred on the same day at the same time and during the same sampling event.This pattern would be observed if a mechanical error or mechanical disruption was the attributable cause of the event, affecting multiple analytes all at once for the iwf subsystem.A review of the other analytes processed during the same sampling event on the day of the event revealed that the issue was isolated to only the chemistries processed on the iwf subsystem (vitros crbm and phyt), further substantiating that the attributable cause is a mechanical issue with the vitros 5600 integrated system and demonstrating that a preanalytical sample mix up is not a likely contributor to the event.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected carbamazepine (crbm) and lower and higher phenytoin (phyt) results were obtained while processing non-vitros thermofisher mas omnicore (ocr) quality control (qc) fluids using vitros crbm chemistry products slides and vitros phyt chemistry products slides on a vitros 5600 integrated system.Vitros crbm: mas ocr (level 2) crbm result of <3.0 ug/ml versus the expected result of 10.65 ug/ml vitros phyt: mas ocr (level 1) phyt results of <3.0 and <3.0 ug/ml versus the expected result of 5.4 ug/ml mas ocr (level 2) phyt results of 6.5 and 6.1 ug/ml versus the expected result of 14.2 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros results were obtained from quality control fluids and were not reported from the laboratory.It is unknown if patient samples have been impacted by this issue.There were no reported allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS 5600 INTEGRATED SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21761927
Report Number1319681-2025-00018
Device Sequence Number20954911
Product Code JJE
UDI-Device Identifier10758750002740
UDI-Public(01)10758750002740
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802413
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Initial Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown